|HIv+ and low platelets
Nov 28, 2004
Hi, I have question in regards to low platelets and being HIV+.
I recently(week of 11/8) did my tri monthly lab work. My doctor called yesterday and told me that my platelets are in the 67,000 area. My platelets have never, ever been low.
Last week when I did my labs, I was having a bout with sinusitis, which was going into a sinus infection.
I took an anitbiotic (penicillin-to be exact) to treat the infection. Could this lead to having low platelets? I only took the antibiotic for 5 days.
Thanks for any help and info you can provide.
| Response from Dr. Holodniy
Low platelet counts can be the result of HIV infection, although from your history this does not seem to be the case. Penicillins and other drugs can decrease any or all of your blood cell counts, which is usually reversible after stopping the drug.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.